8 doctors weighed in:

I just started taking hydroxyzine for anxiety will it make me gain weight?

8 doctors weighed in
Dr. Laura Anissian
Internal Medicine
5 doctors agree

In brief: No

Not likely to cause weight gain.

In brief: No

Not likely to cause weight gain.
Dr. Laura Anissian
Dr. Laura Anissian
Thank
Dr. Sherry Broadwell
Clinical Psychology
1 doctor agrees

In brief: It's possible

Older type of antihistamines, like hydroxyzine, do cause weight gain in some people.
If you are concerned about this, discuss alternatives with the prescribing provider. Also, have you considered any form of psychotherapy for your anxiety? There's a number of approaches that work extremely well. Support groups can be beneficial also. See: https://www.adaa.org/finding-help/treatment. Best wishes

In brief: It's possible

Older type of antihistamines, like hydroxyzine, do cause weight gain in some people.
If you are concerned about this, discuss alternatives with the prescribing provider. Also, have you considered any form of psychotherapy for your anxiety? There's a number of approaches that work extremely well. Support groups can be beneficial also. See: https://www.adaa.org/finding-help/treatment. Best wishes
Dr. Sherry Broadwell
Dr. Sherry Broadwell
Thank
1 comment
Dr. Sherry Broadwell
Not likely, but possible. About 12% of hydroxyzine users report weight gain, secondary to increased appetite/greater caloric intake.See http://mentalhealthdaily.com/2016/01/06/hydroxyzine-side-effects-adverse-reactions-list/.
Get help from a real doctor now
Dr. Vicken Poochikian
Board Certified,
39 years in practice
2M people helped
Continue
111,000 doctors available
Read more answers from doctors